Aa
Aa
A
A
A
Close
Avatar universal

Is gabapentin additive

I want to know if anyone has takin  gabapentin for diabetic pain of nevur pain
4 Responses
144586 tn?1284666164
Yes. In general I found Gabapentin about as useful as a screen door in a submarine. It also caused headaches and loss of sentience. And a degradation in the ability to safely drive. Then again people are different. You can try it and come to your own conclusions.
610505 tn?1329603723
Yes, neurotin can be addictive.  I work with drug addicts and many are on it for diabetic nerve pain.  Some take way more then prescribed, and some have been found jumping from one clinic to another to get more.  Just be careful
620048 tn?1358018235
Yes, i take gabapentin for nerve pain, it helps me a lot.  I have MS so I have a lot of nerve issues.  Its not a problem for me, it only helps me.  But if you want to get off of it you cannot just jump off, you would need to come off slowly.

hugs, meg
3197167 tn?1348968606
Neurotin (generic, gabapentin) is NOT classified as an ADDICTIVE substance.

I have just recently weaned off of gabapentin.....off 51 days now.  I was prescribed the med to help with nerve pain and nerve damage. (some of it is permanent now)

If you read up on it, you will find that it effects people differently.  I DO feel like it helped me when I had blown out discs, no insurance and constant compression on my nerves like a live wire!.  Some people have also used this med to w/draw from opiates.  There is a lot of controversy about that as well.   It's original design was as an anti-seizure med.  That is why it is critical to WEAN off of it so you do not have a seizure.

My main reason for getting off of gaba was so I might find out exactly HOW I would be without it.....how much permanent nerve damge is present, how much nerve pain can I tolerate, etc.
I have had a lot of strange physical changes since getting off of it, but did it safely.
Some people abuse it......take too much.....and of course, it will react diff in their bodies.  Some people don't do well with it at all.  Makes them tired, memory loss, etc.  It is designed to work with the electrical components of our gaba receptors in our brains.  I find that my nerve pain is not any worse while not taking it, but have pins & needles in lips, hands and feet as well as extreme changes in the body temp of my feet and hands.  I am giving it time......to re-establish the effects it has had on my brain and nervous system.  If you take it for diabetic pain or nerve damage, and take it as prescribed, you may very well benefit.  I was on 300 mg doses, 3X/day.
It builds on itself, so many doctors increase the dose (and too quickly in my opinion).  Abuse DOES exist with this drug.  But it has also helped many.  I just decided to research it after getting off opiates and antidepressants and soma ......and learned as much as I could about the drug.  I made a PERSONAL decision to wean off of it after my info gathering.
Just feel like my brain and body deserve a chance to tell me how they REALLY are without assistance from a drug of any kind.
Blessings.....glad you found us!
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.